Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at May 15, 2012, 2:17 PM EDT for Delaware County, Sullivan County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- May 15, 2012, 11:02 PM EDT
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Kill at Cooks Falls (CKFN6). The gauge peaked at 12.04 ft at May 15, 2012, 5:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01420500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
970
WGUS41 KBGM 151817
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
217 PM EDT TUE MAY 15 2012
...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK...
BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC025-105-160617-
/O.NEW.KBGM.FL.W.0001.120515T1817Z-120516T1403Z/
/CKFN6.1.ER.120515T1755Z.120516T0000Z.120516T0203Z.NO/
217 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A
* FLOOD WARNING FOR
THE BEAVER KILL NEAR COOKS FALLS.
* UNTIL LATE THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM TUESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.0 FEET...MINOR FLOODING BEGINS TO IMPACT LOW LYING AREAS OF THE
FLOOD PLAIN NEAR THE RIVER.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME WED THU THU THU FRI
COOKS FALL 10 10.1 TUE 02 PM 6.1 4.3 4.12 follow-up statements
345
WGUS81 KBGM 152023
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT TUE MAY 15 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
YORK...
BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC025-105-160823-
/O.EXT.KBGM.FL.W.0001.000000T0000Z-120516T1715Z/
/CKFN6.1.ER.120515T1755Z.120516T0000Z.120516T0515Z.NO/
423 PM EDT TUE MAY 15 2012
THE FLOOD WARNING CONTINUES FOR
THE BEAVER KILL NEAR COOKS FALLS.
* AT 4:15 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FORECAST...THE RIVER WILL CREST BETWEEN 13.0 AND 13.5 FEET AROUND 8 PM TONIGHT, THEN
FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* IMPACTS...FLOODING OF LOW LAND AGRICULTURAL AREAS IN THE FLOOD PLAIN NEAR THE RIVER
WILL CONTINUE.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME WED THU FRI
COOKS FALLS 10 12.1 TUE 04 PM 7.5 5.6 5.1222
WGUS81 KBGM 160302
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 PM EDT TUE MAY 15 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW
YORK...
BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN
COUNTIES
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
NYC025-105-160332-
/O.CAN.KBGM.FL.W.0001.000000T0000Z-120516T1715Z/
/CKFN6.1.ER.120515T1755Z.120515T2045Z.120516T0125Z.NO/
1102 PM EDT TUE MAY 15 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BEAVER KILL NEAR COOKS FALLS.
* AT 10:00 PM TUESDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 9:25 PM TUESDAY.
* FORECAST...AFTER CRESTING EARLIER THIS EVENING AROUND 12.3 FEET...THE RIVER
IS NOW BELOW FLOOD STAGE AND WILL CONTINUE TO FALL TO 5.5 FEET BY THURSDAY
MORNING.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME WED THU THU THU FRI
COOKS FALL 10 9.8 TUE 10 PM 5.5 4.6 4.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at May 15, 2:09 PM EDT, 8 minutes earlier.
Area forecast discussion, May 15, 2:09 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 209 PM EDT TUE MAY 15 2012 .SYNOPSIS... SHOWERS WILL DIMINISH THIS EVENING...THEN GENERALLY FAIR WEATHER IS EXPECTED TONIGHT. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON WEDNESDAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK WITH FAIR WEATHER AND PLEASANT TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... STEADIER RAIN EXITING ERN ZONES. CLD SHIELD ASSCD WITH THE RAIN ALSO MOVG OUT LEAVING PARTLY CLOUDY SKIES ACRS THE REMAINDER OF THE FCST AREA. LATEST ANYLS SHOW LI'S ARND -2/-3 OR CNTRD OVER THE FINGER LAKES AND CNTRL SRN TIER...WHERE SCT -SHRA/-TSRA ARE PSBL FOR THE REMAINDER OF THE AFTN. THIS ACTIVITY SHUD DIMINSH BY SUNSET...AND IF IT DVLPS DON'T XPCT IT TO WORK INTO ERN ZONES AS THESE AREAS WILL NOT BE AS UNTSTABLE AS AREAS TO THE WEST WHICH RECEIVED MORE SUNSHINE. OTRW GNRLY FAIR WX XPCTD FOR THE OVRNGT HRS...ALTHO PATCHY VLY FOG LIKELY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... CDFNT PASSING TMRW WILL BE LACKING IN MSTR BUT A STRONG S/WV WILL ACCOMPANY IT. WIND FIELDS ARE MARGINALLY SUPPORTIVE OF SVR WITH FLOW AT 700MB APRCHNG 30 KTS AND 0-6 KM BULK SHEAR FCST TO BE IN THE 40-50 KT RNG. FCST CAPES IN THE 800-1000 J/KG RNG FROM THE NAM...BUT GFS ONLY SHOWING 200-300 WITH BRN'S SUGGESTING CONVECTION MAY HAVE A TUFF TIME OVERCOMING THE WIND FIELD. IN ADDN...SFC TD'S WILL BE FALLING DURING THE DAY...NOT A GOOD SVR WX SIGNATURE. STILL...GIVEN THE DYNAMICS CAN'T RULE OUT THE ISOLD SVR (PRBLY A WIND PRODUCER) ON WED AFTN...PRIMARILY EAST OF THE RT 81 CORRIDOR WHERE FNTL TIMING WILL BE MORE FVRBL. SPC INDICATED THEY ARE GOING TO UPGRADE TO SLGT RISK FOR TMRW...FOR NOW WILL JUST INDICATE POTNL FOR ISOLD SVR IN THE HWO AND WAIT A BIT BEFORE ADDING ANY ENHANCED WORDING TO THE GRIDS/ZONES GIVEN THE UNCERTAINTY. AFTER FROPA...HI PRES BUILDS INTO THE RGN FROM THE GTLAKES...TO BE CNTRD OVR NY BY FRI. MDLS SUGGEST PSBLTY OF SOME MID/HI CLDS (CONVECTIVE DEBRIS) MOVG INTO THE RGN FROM ACTIVITY OVER THE GTLAKES...SO PARTLY SUNNY/MAINLY CLEAR LOOKS GOOD FOR THESE PDS. MOS GDNC IN THE BALLPARK. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... RDG BLDG OVER THE GREAT LAKES AND NE US DOMINATES THE LONG TERM PD. SUBTLE DFRNCS IN THE PSN OF THE RDG BY THE MODELS ALLOW FOR SOME MINOR DAY TO DAY FCST DFRNCS FOR THE PD. IN GNRL...THE ECMWF KEEPS THE UPR RIDGE ORIENTED DIRECTLY OVER THE FCST AREA KEEPING THE WEAK TROF OVER THE WRN LAKES FROM AFFECTING THE AREA...WHILE THE GFS POSITIONS THE RDG LINE FURTHER SOUTH ALLOWING FOR SOME SHRT WV ENERGY TO TRIGGER SCT SHWRS AND TRWS...ESP LATE IN THE PD. ALSO...GFS ALLOWS SOMEWHAT WRMR AIR INTO THE FCST AREA ON A SLY FLOW...THEREBY KEEPING TEMPS A BIT HIER. FOR THE PD...GNRLY USED HPC GUID ALTHOUGH DID SOME ADJUSTMENTS TWRDS THE GFS SOLN BY BUMPING UP TEMPS AND ADDING SOME VERY LOW CHANCE AND SLGT CHANCE POS AT THE ENDS OF THE PD. IN GNRL THOUGH...PD WILL BE DRY AND WARM AND A MARKED CONTRAST FROM THE FIRST PART OF THE WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... UPR WV SLOWLY PULLING NE AND RAIN COMING TO AN END. DRIER IS WRKG IN BEHIND THE RAIN AND SHD SLOWLY RAISE CIGS AND VSBY TO VFR LVLS THIS AFTN. SFC HIPRES LATE TNGT WILL BRING CLRG SKIES...BUT WITH LGT WIND SHALLOW FOG IS XPCTD LATE. DFCLT FCST ON CONDS AS FOG SHD BE VERY PTCHY...BUT MOST TERMINALS SHD XPCT SOME BRIEF IFR CONDS LATE...ENDING QUICKLY AS DRY AIR AND BRIGHT SUN ABV MIX OUT THE FOG. STRONGER COLD FNT APRCHS LATE IN THE TAF PD AND COULD BRING SOME SHWRS AND TRWS IN THE NORTH AND WEST BEFORE THE END OF THE PD. .OUTLOOK... WED AFTN...MAINLY VFR...WDLY SCT AFTN -TSRA...WITH MVFR PSBL. THU/FRI/SAT/SUN...VFR...XCPT LATE NGT VLY FOG AFFECTING KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...DGM AVIATION...DGM/HEDEN
Hazardous weather outlook, May 15, 3:58 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 358 AM EDT TUE MAY 15 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-160800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 358 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.